Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 2, NWS Green Bay, WI

May 5, 201016 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at May 5, 2010, 1:48 PM CDT for 16 counties in Wisconsin. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 1:48 PM CDT (18:48 UTC)
Expired
May 5, 2010, 6:25 PM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS73 KGRB 051848
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
148 PM CDT WED MAY 5 2010

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.A LOW PRESSURE SYSTEM PASSING NORTH OF WISCONSIN PRODUCED STRONG
AND GUSTY SOUTHWEST WINDS ACROSS CENTRAL...EAST CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON.

WIZ020>022-030-031-035>040-045-048>050-073-074-060000-
/O.NEW.KGRB.WI.Y.0002.100505T1848Z-100506T0000Z/
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
148 PM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
  DIMINISHING DURING THE EVENING.

* EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* WINDS THIS STRONG COULD DOWN TREE LIMBS ONTO POWER
  LINES...CAUSING POWER OUTAGES. LAWN FURNITURE AND TRASH CANS MAY
  ALSO BE MOVED AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
143 
WWUS73 KGRB 052325
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
625 PM CDT WED MAY 5 2010


WIZ020>022-030-031-035>040-045-048>050-073-074-060030-
/O.CAN.KGRB.WI.Y.0002.000000T0000Z-100506T0000Z/
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
625 PM CDT WED MAY 5 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE WIND
ADVISORY.

THE WIND HAD DIMINISHED TO 15 TO 25 MPH...WITH GUSTS TO 30 MPH.
THE WIND WILL CONTINUE TO DIMINISH THIS EVENING.

$$
JKL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 5, 3:09 AM CDT, 10 hours 39 minutes earlier.

Area forecast discussion, May 5, 3:09 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
309 AM CDT WED MAY 5 2010

.SHORT TERM...TODAY/TONIGHT/THURSDAY. A BAND OF SHOWERS CONTINUES
TO TRACK EASTWARD OVER THE SOUTHEAST HALF OF WISCONSIN ALONG AND NEAR
THE COLD FRONT. EXPECT THE LAST OF THE SHOWERS TO DEPART MTW
COUNTY AROUND DAYBREAK. WILL LEAVE OUT OF THE MORNING FORECAST
PACKAGE FOR TODAY AND WILL HANDLE ANY LINGERING EARLY MORNING
SHOWERS WITH NOWCASTS. OTHERWISE THE MAIN FOCUS TODAY IS MAX WIND
SPEEDS AND GUSTS AS THE DRY SLOT WORKS OVER THE REGION AND UPPER
JET DISSECTS THE STATE. ANTICIPATE DEEP MIXING OF THE BOUNDARY
LAYER WINDS TO PRODUCE AT LEAST 30 KTS GUSTS LATE THIS MORNING
INTO THE AFTERNOON.

WILL CONTINUE THE IDEA OF WRAP AROUND CLOUDS AND LITE SHOWER
MENTION OVER THE NORTH LATER THIS AFTERNOON AND INTO THIS EVENING
AS THE COLD UPPER LOW DRIFTS OVER THE NORTHERN GREAT LAKES REGION.
MIN TEMPS FALLING INTO THE 30S OVERNIGHT AND SOME POTENTIAL OF
FROST IF SIGNIFICANT CLEARING AND WINDS CALM...BUT EXPECT THE GRADIENT
WILL KEEP TEMPS AT THE 3 HOURLY RANGE AND ABOVE THE FROST TEMP
RANGE.

WEAK SURFACE RIDGE WITH A MID LEVEL RIDGE PROGGED TO PASS OVER
THURSDAY TO PROVIDE A PERIOD OF QUIET WEATHER. LIKELY AFFECTS OF
THE NEXT SYSTEM APPROACHING FROM THE PLAINS WILL BE INCREASING CLOUDS
FROM SOUTHWEST TO NORTHEAST THURSDAY AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
GFS QUICKER BRINGING PRECIPITATION INTO THE REGION THURSDAY NIGHT
COMPARED TO THE WRF/ECMWF. TOOK A BLEND BETWEEN THE TWO FOR
PRECIPITATION CHANCES. LOWEST CHANCES WILL OVER THE FAR NORTHEAST
AND HIGHEST CHANCES ACROSS THE SOUTHWEST. ON FRIDAY...UPPER LOW
EXPECTED TO MOVE INTO THE WESTERN GREAT LAKES REGION. THE COMBINATION
OF THE UPPER LOW MOVING TOWARDS WISCONSIN...FAIRLY DECENT SHORTWAVE
ENERGY MOVING ACROSS THE STATE...WEAK LOW LEVEL WARM ADVECTION
AND THE REGION WILL BE IN THE LEFT EXIT REGION OF A 135 KNOT JET
(WRF) SHOULD BRING OCCASIONAL RAIN TO THE AREA ON FRIDAY. PRECIPITATION
SHOULD BEGIN TO TAPER OFF FRIDAY AFTERNOON OVER THE SOUTHERN PORTION
OF THE AREA AS BEST DYNAMICS SHIFT TO NORTHERN WISCONSIN. BASED
ON 925MB TEMPERATURES...HIGHS SHOULD BE IN THE UPPER 40S TO LOWER
50S AWAY FROM THE LAKE.

THINGS GET INTERESTING FRIDAY NIGHT AS NEW WRF/ECMWF BRING DECENT
QPF TOTALS ACROSS THE NORTH. 1000/850MB THICKNESS DROP SUBSTANTIALLY
FRIDAY EVENING TO THE POINT THAT PRECIPITATION WILL TURN TO ALL
SNOW OVER THE FAR NORTH. QUESTION IS HOW MUCH SNOW COULD FALL IS
STILL IN QUESTION DEPENDING ON SNOWFALL RATES...WARM GROUND AND HOW
MUCH QPF IS ACTUALLY LEFT BEFORE PRECIPITATION CHANGES TO ALL
SNOW. WILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. DID SHIFT
THE CHANCE OF SNOW FURTHER SOUTH INTO THE FOX VALLEY REGION AND
LAKESHORE COUNTIES LATE FRIDAY NIGHT INTO SATURDAY MORNING. DO NOT
EXPECT ANY ACCUMULATIONS IN THIS REGION.

HIGH PRESSURE BUILDS INTO THE REGION SATURDAY AFTERNOON. WILL LINGER
A SMALL CHANCE OF RAIN OR SNOW SHOWERS SATURDAY MORNING BEFORE
HIGH ESTABLISHES ITSELF ACROSS WISCONSIN.

SYSTEM FOR EARLY TO MIDDLE OF NEXT WEEK STILL UNCERTAIN AS ECMWF
FURTHER NORTH WITH SYSTEM. THE GFS HAS SHIFTED SYSTEM FURTHER SOUTH.
WILL LEAVE CURRENT FORECAST SINCE THERE IS PLENTY OF TIME TO GET A
HANDLE ON THIS SYSTEM AND SEE WHICH DIRECTION IT WILL TAKE.

ANTICIPATE FREEZE/FROST WARNINGS SUNDAY MORNING. CONDITIONS APPEAR
FAVORABLE FOR A LONG HARD FREEZE...ESPECIALLY OVER THE NORTH.
&&

.AVIATION...AFTER A BAND OF SHOWERS DEPARTS EASTERN WISCONSIN
THIS MORNING...VFR CONDITIONS WILL PREVAIL. SOME PATCHY MVFR CIGS
MAY WORK INTO FAR NORTHERN WISCONSIN THIS AFTERNOON WITH ANY
SHOWER ACTIVITY. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO
DEVELOP TODAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/ECKBERG
Hazardous weather outlook, May 5, 4:35 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT WED MAY 5 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
435 AM CDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS SOME POTENTIAL FOR A LATE SEASON SNOWFALL FRIDAY NIGHT
ACROSS FAR NORTH CENTRAL WISCONSIN. IT IS WAY TOO EARLY TO
DETERMINE SNOWFALL AMOUNTS AT THIS TIME.

A HARD FREEZE IS EXPECTED SATURDAY NIGHT ACROSS PORTIONS OF
CENTRAL AND NORTH CENTRAL WISCONSIN. FROST AND FREEZE HEADLINES
WILL LIKELY BE NEEDED SATURDAY NIGHT ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-060945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
435 AM CDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY CRITERIA TODAY
BEFORE SUBSIDING THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY EAST WINDS AND BUILDING WAVES MAY REACH SMALL CRAFT ADVISORY
CRITERIA FROM TIME TO TIME FRIDAY. ON FRIDAY NIGHT INTO
SATURDAY...GUSTY NORTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT.

ECKBERG/TDH

In the hours before

Local storm report, May 5, 1:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 PM CDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     NON-TSTM WND GST WAUPACA                 44.34N 89.06W
05/05/2010  M48 MPH          WAUPACA            WI   TRAINED SPOTTER

            POWER OUTAGE ON THE WEST SIDE OF TOWN.

&&

SAC
Special weather statement, May 5, 1:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
132 PM CDT WED MAY 5 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
132 PM CDT WED MAY 5 2010

...STRONG GUSTY SOUTHWEST WINDS OCCURRING THIS AFTERNOON...

SOUTHWEST WINDS GUSTING TO 45 TO 50 MPH WILL CONTINUE THIS AFTERNOON...
ESPECIALLY ACROSS CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN.
WINDS THIS STRONG CAN TOPPLE LAWN FURNITURE...BREAK LARGE BRANCHES
OFF TREES...CAUSE MINOR POWER OUTAGES...AND MAKE DRIVING HAZARDOUS
FOR HIGH PROFILE VEHICLES.

MOTORISTS WITH HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS
AFTERNOON.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:14 PM CDTTornado WarningGRBWinnebago27 min
May 4, 7:30 PM CDTTornado WarningGRBBrown, Calumet, Outagamie45 min
May 4, 7:52 PM CDTSpecial Marine WarningGRB60 min
May 4, 7:58 PM CDTTornado WarningGRBBrown, Calumet, Kewaunee, Manitowoc32 min
May 4, 8:12 PM CDTTornado WarningGRBManitowoc18 min
May 5, 5:30 AM CDTSmall Craft AdvisoryGRB16 hr

Nearby

Wind Advisories in Wisconsin, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.